Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Charleston, WV

February 6, 20084 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Feb 6, 2008, 9:06 AM EST for 4 counties in West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 9:06 AM EST (14:06 UTC)
Expired
Feb 6, 2008, 9:30 AM EST
In force
24 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 061406
SVRRLX
WVC007-015-067-101-061430-
/O.NEW.KRLX.SV.W.0008.080206T1406Z-080206T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
906 AM EST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRAXTON COUNTY IN WEST VIRGINIA...
  EASTERN CLAY COUNTY IN WEST VIRGINIA...
  NORTHERN NICHOLAS COUNTY IN WEST VIRGINIA...
  WESTERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 930 AM EST

* AT 903 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLAY...OR ABOUT 30 MILES
  NORTHWEST OF RICHWOOD...AND MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIRCH RIVER BY 920 AM EST...
  8 MILES SOUTH OF SUTTON BY 925 AM EST...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3884 8054 3835 8037 3830 8104 3857 8114
TIME...MOT...LOC 1406Z 249DEG 53KT 3846 8097

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:32 AM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Feb 6, 6:32 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
632 AM EST WED FEB 6 2008

.SYNOPSIS...
A STRONG UPPER AIR SYSTEM AND COLD FRONT CROSSES OUR AREA THIS
AFTERNOON...PRECEDED BY SHOWERS AND THUNDERSTORMS...FOLLOWED BY
MORE NORMAL WINTER TEMPERATURES. WINTER REALLY RETURNS THIS WEEKEND
WITH THE PASSAGE OF AN ARCTIC FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED TO CANCEL BOTH TORNADO AND SEVERE THUNDERSTORMS WATCHES...AS
SEVERE WEATHER HAS EXITED WATCH AREAS.
PREVIOUS DISCUSSION BELOW...
SQUALL LINE PROCEEDING RAPIDLY ACROSS CENTRAL WEST VIRGINIA AT 330
AM...MOST LIKELY ACCOMPANIED BY DAMAGING WINDS. SEVERE WATCHES THAT
WERE ISSUED TIL 11Z LOOK GOOD FOR MOST OF THE AREA. WILL BEGIN
TRIMMING WESTERN AREAS SHORTLY. OTHERWISE...THIS LINE WILL WEAKEN AS
IT APPROACHES THE MOUNTAINS BY 10Z. LOOKS LIKE A GOOD FEED OF
CONVECTION LIFTING UP ACROSS CENTRAL TENNESSEE AND KENTUCKY...SO
HIGH POPS CONTINUE ACROSS AREA THRU MID MORNING. THEREAFTER...MAY BE
A BREAK AS THINGS RELOAD FOR THE COLD FRONT THIS AFTERNOON...UNDER A
SLIGHT RISK FOR SEVERE THROUGH THE DAY. MODELS PUSH COLD FRONT
ACROSS THE AREA THIS AFTERNOON...REACHING OUR WESTERN BORDER AROUND
18Z...CENTRAL WEST VIRGINIA AROUND 21Z...AND THE MOUNTAINS AROUND
23Z. WILL STILL HAVE TO WATCH FOR TRAINING ECHOES AHEAD OF THE
FRONT...SO FLOOD WATCH IN THE WEST STILL LOOKS GOOD...AS THEY ALSO
GOT A GOOD SHOT OF RAIN YESTERDAY. OTHERWISE...PROGRESSIVE NATURE OF
THE FRONT WILL LIKELY KEEP EXCESSIVE RAINS OUT OF REST OF AREA THAT
DID NOT RECEIVE PREVIOUS HEAVY RAINS. MODEL TEMPERATURE GUIDANCE
CONTINUES TO PUSH MAX TEMPS THIS AFTERNOON WELL INTO THE 70S WITH
RECORD HIGHS BASED ON THEIR FORECAST. HAVE TRIMMED HIGHS DUE TO
EXPECTED EXTENSIVE CLOUD COVER AND AT LEAST SCATTERED CONVECTION.
SYNOPTIC SCALE WINDS WILL BE GUSTY AHEAD OF THE FRONT BUT NO WINDS
ADVISORY SEEN AT THIS TIME. FOR TONIGHT...COLDER AIR DOES MOVE IN
ALOFT...BUT BOUNDARY LAYER TEMPERATURES WILL BE SLOWER TO
FALL...THUS CHANGEOVER TO POST FRONTAL SNOW SHOWERS IN THE
WRAPAROUND FLOW WILL BE SLOW. EXPECT ONLY LIGHT SNOW ACCUMULATIONS
IN THE MOUNTAINS.

&&

.SHORT TERM /THURSDAY/...
PARENT UPPER LEVEL TROUGH WILL FINALLY EXIT TO THE NORTHEAST
THURSDAY AFTERNOON...TAKING THE REMAINDER OF THE LOW LEVEL MOISTURE
WITH IT AFTER A ROUND OF ISOLATED TO SCATTERED RAIN/SNOW SHOWERS.
WEAK HIGH PRESSURE WILL ATTEMPT TO NOSE IN FROM THE SOUTH...WHILE
THE NEXT 500HPA SHORT WAVE TROUGH APPROACHES FROM THE WEST FOR
THURSDAY NIGHT. THIS FEATURE IS EXPECTED TO PASS THROUGH WITHOUT
MUCH FANFARE...BUT SHOULD KEEP THE CLOUD COVER GOING WITH ONLY
SLIGHT CHANCE OF PRECIPITATION. ALL EYES WILL BE FOCUSING ON THE
DIGGING TROUGH IN THE MIDWEST...AND THE SUBSEQUENT GENERATION OF AN
AREA OF SURFACE LOW PRESSURE AND ARCTIC COLD FRONT FOR THE UPCOMING
WEEKEND. THIS SYSTEM WILL SIGNIFY THE OBVIOUS RETURN TO WINTER WITH
VERY COLD AIR AND GUSTY WINDS POURING IN FROM THE UPPER MIDWEST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AN ACTIVE WEATHER PERIOD WITH A TRANSITION TO BELOW NORMAL
TEMPERATURES AS A POLAR VORTEX DIGS ACROSS THE ERN CONUS THIS
WEEKEND.

BEFORE THAT...WEAK WAA YIELDS CLOUDS AND SPOTTY LIGHT PRECIP
THURSDAY NIGHT...BUT MOST OF THE AREA WILL BE DRY.  A GOOD AMOUNT OF
CLOUDS WILL BE AROUND FRIDAY WITH THE PASSAGE OF A BAROCLINIC ZONE.
RAIN CHANGES TO SNOW IN WAKE OF THE FRONT OVERNIGHT FRIDAY.  AN SNOW
ACCUM WILL BE AN INCH OR LESS OUTSIDE THE HIGHEST PEAKS.

GFS AND ECMWF BOTH RESOLVE AN ARCTIC FRONT WHICH RETURNS WINTER TO
THE AREA SAT NGT THRU SUN NGT.  H8 TEMPS PLUMMET TO -20C RANGE SUN
AND SUN NGT.  THIS MEANS WE WILL BE LUCKY TO SEE DAYTIME HIGHS REACH
THE 30S EVEN IN THE SRN COAL FIELDS.  THE ASSOCIATED UPPER AIR
SYSTEM CROSSES SUNDAY AND COULD YIELD A LIGHT SNOW ACCUMULATION IN
THE MTNS.  MSTR REMAINS A QUESTION...SO WILL NOT INSERT ANY VERBIAGE
IN THE HWO YET ON POSSIBLE ACCUMULATIONS.

MID LVL HGTS BUILD DAYS 6 AND 7 ALLOWING A SHORT VISIT BY OLD MAN
WINTER.  TEMPS REBOUND BACK TO NORMAL LEVELS TO CLOSE OUT THE LONG
TERM.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON...
PRECEEDED BY SHOWERS AND THUNDERSTORMS. EXPECT A CONCENTRATED BAND
OF CONVECTION AFFECTING MOST AREAS THIS MORNING...WITH CONDITIONS
RANGING FROM VFR OUTSIDE SHOWERS TO LOCALLY IFR IN HEAVIER SHOWERS
AND THUNDERSTORMS. EXPECT A PERIOD OF GENERALLY LIGHTER SHOWERS LATE
THIS MORNING AND VERY EARLY THIS AFTERNOON BEFORE ANOTHER BAND OF
CONCENTRATED CONVECTION PUSHES ACROSS THE AREA WITH THE COLD FRONT.
COULD BE SOME DAMAGING WINDS WITH A FEW OF THE STROMS THIS
AFTERNOON...WITH GENERALLY MVFR TO LOCALLY IFR IN THIS BAND OF
CONVECTION. BEHIND THE FRONT...A DRY SLOT FOR A FEW HOURS BEFORE
MVFR CEILINGS AND SCATTERED RAIN SHOWERS MOVE BACK IN FROM THE
WEST. AFTER 06Z PRECIP ENDING FOR THE MOST PART IN THE WEST...WHILE
RAIN SHOWERS CHANGE TO SNOW SHOWERS IN THE MOUNTAINS...BUT MVFR
CEILINGS CONTINUING AREA WIDE THROUGH 12Z THURSDAY.

AVIATION OUTLOOK /AFTER 12Z THU/...
POSSIBLE IFR CONDITIONS THURSDAY MORNING IN SNOW SHOWERS MOUNTAINS.
&&

.HYDROLOGY...
UP TO 2 INCHES OF RAIN IS POSSIBLE TODAY IN THE FLOOD WATCH AREA IN
ADDITION TO POSSIBLE SMALL STREAM AND CREEK FLOODING...THE
HOCKING...MUSKINGUM...AND OHIO RIVERS WILL BE RUNNING NEAR
BANKFULL.  THE OHIO RIVER WILL SEE A STRONG RISE LATER THIS WEEK DUE
TO UPSTREAM RAINFALL IN THE ALLEGHANY BASIN.  PLEASE REFER TO THE
AHPS SECTION OF OUR WEBPAGE FOR THE LATEST RIVER FORECAST.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ066-067-075-076-
     083>087.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV
NEAR TERM...ARJ/JMV
SHORT TERM...26
LONG TERM...29
AVIATION...JMV
HYDROLOGY...
Hazardous weather outlook, Feb 6, 7:39 AM EST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
739 AM EST WED FEB 6 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-071245-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-
739 AM EST WED FEB 6 2008

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ014-071245-
PUTNAM-
739 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ013-015>020-024>040-046-047-071245-
DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
739 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 6, 4:19 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
419 AM EST WED FEB 6 2008

WVZ016-018-019-028>030-039-061000-
BRAXTON WV-ROANE WV-CALHOUN WV-GILMER WV-UPSHUR WV-LEWIS WV-RITCHIE
WV-
419 AM EST WED FEB 6 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 419 AM EST...A STRONG THUNDERSTORM WAS 41 MILES SOUTHWEST OF
WESTON...OR ABOUT 40 MILES SOUTHEAST OF FORKED RUN STATE FOREST...
MOVING EAST AT 60 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  HORNER...WALKERSVILLE...IRELAND...CAMDEN...ALUM BRIDGE AND SERVIA.

WIND GUSTS TO 50 MPH AND BRIEF PERIOD OF HEAVY RAIN ARE POSSIBLE
WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

08
Special weather statement, Feb 6, 4:26 AM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EST WED FEB 6 2008

WVZ024>026-033-034-061015-
LOGAN WV-MCDOWELL WV-WYOMING WV-MINGO WV-BOONE WV-
426 AM EST WED FEB 6 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 426 AM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER EAST
CENTRAL MINGO COUNTY...OR ABOUT 30 MILES NORTHEAST OF GRUNDY...MOVING
EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... BRUNO...HAMPDEN...AVONDALE...ELBERT...MAYBEURY AND
  COALWOOD.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

08
Local storm report, Feb 6, 8:39 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND DMG     ALBANY                  39.22N 82.20W
02/06/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            TREES DOWN THROUGHOUT TOWN

0250 AM     TSTM WND DMG     COOLVILLE               39.22N 81.80W
02/06/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            TREES REPORTED DOWN THROUGHOUT TOWN

0250 AM     TSTM WND DMG     NELSONVILLE             39.46N 82.23W
02/06/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            TREES REPORTED DOWN ACROSS TOWN

0300 AM     TSTM WND DMG     SHAWNEE                 39.61N 82.21W
02/06/2008                   PERRY              OH   DEPT OF HIGHWAYS

            TREES DOWN THROUGHOUT TOWN

0300 AM     TSTM WND DMG     CORNING                 39.60N 82.09W
02/06/2008                   PERRY              OH   DEPT OF HIGHWAYS

            TREES DOWN THROUGHOUT TOWN

0300 AM     TSTM WND DMG     MCCONNELSVILLE          39.65N 81.84W
02/06/2008                   MORGAN             OH   DEPT OF HIGHWAYS

            TREES DOWN COUNTYWIDE

0300 AM     TSTM WND DMG     SOUTH SHORE             38.72N 82.96W
02/06/2008                   GREENUP            KY   PUBLIC

            ROOF RIPPED OFF TRAILER. NO INJURIES REPORTED

0300 AM     TSTM WND DMG     4 W BARBOURSVILLE       38.40N 82.37W
02/06/2008                   CABELL             WV   DEPT OF HIGHWAYS

            TREES DOWN ON WEST PEA RIDGE AND 8TH STREET

0300 AM     TSTM WND DMG     BARBOURSVILLE           38.40N 82.29W
02/06/2008                   CABELL             WV   DEPT OF HIGHWAYS

            TREES DOWN COUNTYWIDE

0300 AM     TSTM WND DMG     ASHLAND                 38.46N 82.64W
02/06/2008                   BOYD               KY   EMERGENCY MNGR

            TREES DOWN COUNTYWIDE

0315 AM     TSTM WND DMG     BEVERLY                 39.55N 81.64W
02/06/2008                   WASHINGTON         OH   DEPT OF HIGHWAYS

            TREES DOWN ON ST RT 339

0318 AM     TSTM WND DMG     HUNTINGTON              38.41N 82.43W
02/06/2008                   CABELL             WV   EMERGENCY MNGR

            ROOF OFF BUILDING ON VIRGINIA AVE AND 3RD ST. NO INJURIES
            REPORTED

0400 AM     TSTM WND DMG     CHAPMANVILLE            37.97N 82.02W
02/06/2008                   LOGAN              WV   DEPT OF HIGHWAYS

            TREES DOWN ACROSS TOWN

0400 AM     TSTM WND DMG     3 SE RIPLEY             38.79N 81.67W
02/06/2008                   JACKSON            WV   DEPT OF HIGHWAYS

            TREES DOWN NEAR CEDAR LAKE CONVENTION CENTER

0400 AM     TSTM WND DMG     SYLVESTER               38.01N 81.56W
02/06/2008                   BOONE              WV   DEPT OF HIGHWAYS

            TREES DOWN ACROSS TOWN

0400 AM     TSTM WND DMG     JULIAN                  38.15N 81.85W
02/06/2008                   BOONE              WV   DEPT OF HIGHWAYS

            TREES DOWN ACROSS TOWN

0401 AM     TSTM WND GST     3 NNE CHARLESTON        38.39N 81.61W
02/06/2008  M58.00 MPH       KANAWHA            WV   OFFICIAL NWS OBS

            58 MPH WIND GUST MEASURED AT CHARLESTON AIRPORT

0430 AM     TSTM WND DMG     2 NNE CRAIGSVILLE       38.36N 80.64W
02/06/2008                   NICHOLAS           WV   CO-OP OBSERVER

            TREES DOWN ON CRAIGSVILLE TOWER RD

0430 AM     TSTM WND DMG     CLAY                    38.46N 81.08W
02/06/2008                   CLAY               WV   DEPT OF HIGHWAYS

            TREES DOWN ON ST RT 16 AND CHURCH ST

0605 AM     TSTM WND DMG     LOUISA                  38.11N 82.60W
02/06/2008                   LAWRENCE           KY   DEPT OF HIGHWAYS

            TREES DOWN ON FULLER RIDGE AT RT 3

0605 AM     TSTM WND DMG     BLAINE                  38.03N 82.85W
02/06/2008                   LAWRENCE           KY   DEPT OF HIGHWAYS

            TREES DOWN NEAR TOWN

0605 AM     TSTM WND DMG     YATESVILLE LAKE STATE P 38.15N 82.69W
02/06/2008                   LAWRENCE           KY   DEPT OF HIGHWAYS

            TREES DOWN ON RT 3

&&

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:11 AM ESTSevere Thunderstorm WarningRLXCabell, Wayne79 min
Feb 6, 3:18 AM ESTSevere Thunderstorm WarningRLXBoone, Jackson, Kanawha, Lincoln, Logan, Mason and 2 more57 min
Feb 6, 4:07 AM ESTSevere Thunderstorm WarningRLXClay, Fayette, Nicholas, Raleigh38 min
Feb 6, 7:37 AM ESTAreal Flood AdvisoryRLXCabell, Mason, Wayne3 hr
Feb 6, 7:51 AM ESTSevere Thunderstorm WarningRLXLogan, Mingo24 min
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXPleasants, Tyler, Wood46 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXPleasants, Wood71 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXWood71 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXJackson46 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXMason3 days
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXMason71 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXMason3 days
Feb 6, 2:15 PM ESTWind AdvisoryRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 16 more6 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.